Oklahoma, 2005

Hail and Damaging Wind in Oklahoma, June 10, 2005

June 10, 2005 · NWS AMA · 4 events in 2 counties and zones

Severe thunderstorms moved across the western and central Oklahoma panhandle during the afternoon and early evening hours producing large hail and high winds. No damage or injuries were reported from the severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms moved across the western and central Oklahoma panhandle during the afternoon and early evening hours producing large hail and high winds. No damage or injuries were reported from the severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 10, 10:53 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 10, 10:53 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1153 AM CDT FRI JUN 10 2005

.UPDATE...
ELEVATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE EXTREME
SOUTHERN TEXAS PANHANDLE AS LAPSE RATES INCREASE WITH THE APPROACH OF
AN UPPER LEVEL TROUGH. ABUNDANT CLOUD COVER ACROSS THE AREA WILL BE A
BIT OF AN INHIBITING FACTOR EARLY ON...HOWEVER CONTINUED INCREASING
LAPSE RATES AND CLEARING SKIES WILL ALLOW FOR THE CONVECTION TO
BECOME SURFACE BASED EARLY THIS AFTERNOON. THE THREAT EARLY WILL BE
HIGH WINDS AND HAIL...HOWEVER THE TORNADO THREAT WILL INCREASE BY
AROUND 19Z AS THE CONVECTION BECOMES SURFACE BASED AND MORE
CONCENTRATED ON THE FRONT IN THE NORTHWESTERN PANHANDLES. SENT
UPDATED ZONES TO INCLUDE THE TORNADO WATCH IN EFFECT AND ALSO UPPED
POPS.

HENNIG

&&

.PREV DISCUSSION... /ISSUED 342 AM CDT FRI JUN 10 2005/

DISCUSSION...
UPPER TROUGH RIDGE PATTERN ACROSS THE U.S. WILL KEEP THE WEATHER
ACTIVE OVER THE SOUTHERN HIGH PLAINS THROUGH MUCH OF THE WEEKEND. MID
LEVEL SHORT WAVE OVER SOUTHERN ARIZONA EARLY THIS MORNING IS EXPECTED
TO BECOME SLIGHTLY NEGATIVELY TILTED AS IT LIFTS NORTHEAST ACROSS THE
PANHANDLES LATE THIS AFTERNOON/EARLY THIS EVENING. COLD FRONT HAS
PUSHED INTO THE WESTERN OKLAHOMA PANHANDLE AND THE EXTREME
NORTHWEST TEXAS PANHANDLE. THIS FRONT IS EXPECTED TO PULL UP
STATIONARY ACROSS THE NORTHWEST CWA TODAY AND NOT MAKE MUCH
MORE SOUTHWARD PROGRESS. PLENTY OF LOW LEVEL MOISTURE HAS
RETURNED TO THE WESTERN PARTS OF THE CWA AS DRYLINE HAS
RETREATED. THE INGREDIENTS LOOK TO BE COMING TOGETHER FOR A
POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION THIS AFTERNOON AND
EVENING ACROSS THE PANHANDLES. LARGE HAIL AND TORNADOES WILL BE THE
MAIN THREATS. HEAVY RAIN WILL ALSO BE A POTENTIAL...ESPECIALLY ACROSS
THE NORTHERN ZONES NEAR THE FRONT. PLEASE CHECK OUT THE LATEST
SWODY1...LBBHWOAMA AND LBBQPFERD PRODUCTS FOR MORE DETAILS ON THESE
THREATS.

NEXT SHORT WAVE TROUGH MOVES ACROSS THE PANHANDLES ON SATURDAY
AFTERNOON AND NIGHT. ONCE AGAIN...THE COLD FRONT WILL BE IN THE AREA
ALONG WITH ABUNDANT LOW LEVEL MOISTURE TO HELP SET OFF CONVECTION.
ANOTHER WAVE THEN MOVES THROUGH SUNDAY...BUT IT LOOKS LIKE THE BEST
CHANCE OF STORMS WILL BE IN THE EASTERN ZONES AS DRYLINE PUSHES INTO
THIS AREA.

COLD FRONT THEN PUSHES SOUTH THROUGH THE PANHANDLES EARLY MONDAY
MORNING BEHIND THE SHORT WAVE.

UPPER LEVEL RIDGE THEN BUILDS ACROSS THE SOUTHERN ROCKIES AND
ADJACENT PLAINS NEXT WEEK...WHICH SHOULD QUIET DOWN OUR WEATHER.

THANKS FOR THE COORDINATION OUN.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

11/10
Hazardous weather outlook, Jun 10, 11:55 AM CST, 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1255 PM CDT FRI JUN 10 2005

OKZ001>003-TXZ001>020-111100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1255 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM CDT FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES EXCEPT THE NORTHWEST SECTIONS. THE PRIMARY
SEVERE WEATHER THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT OF RISK OF SEVERE THUNDERSTORMS ON SATURDAY
ACROSS ALL OF THE PANHANDLES. ON SUNDAY...THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.
THE PRIMARY SEVERE WEATHER THREAT FOR BOTH SATURDAY AND SUNDAY WILL
BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE ON ALERT THIS AFTERNOON. ALSO...SPOTTER GROUPS AND
EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE
READY FOR ACTIVATION BOTH SATURDAY AND SUNDAY.

WYNNE

In the hours before

Local storm report, Jun 10, 7:11 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 AM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             15 W BEAVER             36.81N 100.80W
06/09/2005  1.00 INCH        BEAVER             OK   MEDIA

&&

JJB
Special weather statement, Jun 10, 11:54 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT FRI JUN 10 2005

TXZ019-101900-
DONLEY-
1254 PM CDT FRI JUN 10 2005

STRONG THUNDERSTORMS ARE MOVING NORTHEAST INTO DONLEY COUNTY AT 30
MPH. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND DAMAGING WINDS.  THE STORMS HAVE ALSO PRODUCED VERY
HEAVY RAINS WHICH COULD RESULT IN FLOODING OF ROADWAYS AND
UNDERPASSES.

THE STORMS COULD AFFECT THE COMMUNITIES OF CLARENDON AND ASHTOLA
DURING THE NEXT HOUR.

WYNNE
Local storm report, Jun 10, 12:24 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
124 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             ALANREED                35.21N 100.73W
06/10/2005  0.88 INCH        GRAY               TX   PUBLIC

&&

SD

The radar

The Amarillo radar (KAMA), 155 km away, was scanning. The volume nearest the first event began at 18:23 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Texas

When
June 10, 12:25 PM CST
Where
Texas County, 5 mi S of Guymon
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.617, -101.483

Hail, Cimarron

When
June 10, 3:42 PM CST to 3:45 PM CST
Where
Cimarron County, Boise City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -102.517

Hail, Cimarron

When
June 10, 3:45 PM CST
Where
Cimarron County, Boise City
Measured
2.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -102.517

Thunderstorm Wind, Cimarron

When
June 10, 4:30 PM CST
Where
Cimarron County, 5 mi SE of Kenton
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.850, -102.900

Measured at the Oklahoma MesoNet station near Kenton.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459125, 5459126, 5459127, 5459128.